Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2000, 2:38 PM EDT for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 2:38 PM EDT (18:38 UTC)
- Expired
- Jun 20, 2000, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Jackson County, KY, Owsley County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS53 KJKL 201842 SVRJKL KYC051-109-189-201930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 238 PM EDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CLAY COUNTY IN KENTUCKY EXTREME SOUTHEASTERN JACKSON COUNTY IN KENTUCKY OWSLEY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF BOONEVILLE * UNTIL 330 PM EDT * AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHESTNUTBURG...OR ABOUT 9 MILES NORTH OF MANCHESTER...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE LARGE HAIL. * THE SEVERE THUNDERSTORM WILL BE... OVER ALGER...AT 245 PM EDT OVER CONKLING...AT 255 PM EDT OVER GOBBARD...AT 300 PM EDT OVER RICETOWN...SOUTHFORK AT 305 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 9:50 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 950 AM EDT TUE JUN 20 2000 AREA OBS INDICATE THAT FOG HAS STARTED TO LIFT. THEREFORE WILL ALLOW DENSE FOG ADVISORY TO EXPIRE. OTHERWISE PLENTY OF MOISTURE REMAINS IN THE LOWER LEVELS AND WITH A WARM FRONT PUSHING INTO THE AREA THIS AFTERNOON...THINK WE WILL PROBABLY SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP. THE QUESTION IS HOW WIDESPREAD THE PRECIP WILL BE. AM INCLINED TO LEAVE THE POP AT 60 PERCENT AT THIS TIME. WILL UPDATE ZONES TO REMOVE MORNING WORDING BUT WILL BASICALLY STAY WITH ONGOING FORECAST. .JKL...NONE. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 23 min |
| Jun 20, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 25 min |
| Jun 20, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.